North Dakota, 2004

Damaging Wind in North Dakota, July 11, 2004

July 11, 2004 · NWS BIS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 11, 1:00 PM CST, 10 hours 55 minutes earlier.

Area forecast discussion, Jul 11, 1:00 PM CST, 10 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
200 PM CDT SUN JUL 11 2004

.SHORT TERM...
PROBLEMS AGAIN TODAY INCLUDE PRECIPITATION AMOUNTS...TIMING AND
LOCATIONS. MODELS IN GOOD AGREEMENT WITH MOST FIELDS WITH
DIFFERENCES IN AXIS OF HEAVY PRECIPITATION PROGGD BY ALL MODELS. GFS
SIGNIFICANTLY FARTHER SOUTH WITH THIS AXIS WHILE ETA HAS MOVED
HEAVIEST PRECIPITATION ALONG AND NORTH OF CANADIAN BORDER...FARTHER
NORTH THAN 00Z AND 06Z SOLUTIONS.  SURFACE LOW PRESSURE FROM EASTERN
ALTA TO NORTHERN WY ON MSAS IN BETTER AGREEMENT WITH GFS SOLUTION.
GFS QPF AFFECTED WITH CONVECTION FEEDBACK BUT WILL GENERALLY FOLLOW
GFS LOCATION AND HAVE ADDED A FEW MORE SOUTH CENTRAL COUNTIES TO
ONGOING FLOOD WATCH. SURFACE TROUGH THROUGH STATE TONIGHT WITH
LINGERING CONVECTION...POSSIBLY SEVERE...CONTINUING INTO EARLY AM ON
MONDAY. HAVE DELETED SLIGHT CHANCE THUNDERSTORMS ON TUESDAY AS RIDGE
BUILDS AND CWA REMAINS IN DRIER NORTHWEST FLOW SURFACE AND ALOFT ON
EAST SIDE OF RIDGE AXIS.

.LONG TERM...
THURSDAY THROUGH SUNDAY...H500 NORTHWEST FLOW BEGINS TO TURN MORE
ZONAL...EVEN A BIT SOUTHWEST BEGINNING ON SATURDAY...AS LOW PRESSURE
IN THE PACIFIC NORTHWEST BEGINS TO DIG...FLATTENING THE RIDGE. 00Z
GFS GENERATES A SERIES OF SURFACE LOWS TO MOVE THROUGH THE NORTHERN
PLAINS FRIDAY THROUGH SUNDAY. ECMWF NOT IN GOOD AGREEMENT...AND SO I
JUST LEFT POPS AS IS UNTIL THE NEXT RUN. GRIDS STILL IN GOOD
COORDINATION AND MADE FEW CHANGES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR FLASH FLOODING UNTIL 14Z CENTRAL.

&&

HW/SHULZ
Hazardous weather outlook, Jul 11, 3:28 AM CST, 20 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
428 AM CDT SUN JUL 11 2004

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-120927-
ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND-
DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND-
GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND-
MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND-
OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND-
SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND-
INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY...
DICKINSON...JAMESTOWN...MINOT AND WILLISTON
428 AM CDT SUN JUL 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON IN
WESTERN NORTH DAKOTA AND SPREAD EAST IN THE EVENING AND OVERNIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
OVERNIGHT IN WESTERN AND CENTRAL NORTH DAKOTA. THE PRIMARY THREAT
FROM THESE STORMS WILL BE DAMAGING THUNDERSTORM WINDS...LARGE
HAIL AND HEAVY RAINFALL. ISOLATED TORNADOES ARE ALSO POSSIBLE.
A FLOOD WATCH HAS BEEN POSTED FOR NORTH CENTRAL AND EAST CENTRAL
NORTH DAKOTA LATE TONIGHT INTO EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

RGT

In the hours before

Local storm report, Jul 11, 10:55 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1155 PM CDT SUN JUL 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1142 PM     TSTM WND GST     10 NW POWERS LAKE       48.67N 102.80W
07/11/2004  81 MPH           BURKE              ND   BROADCAST MEDIA

&&

VJR
Local storm report, Jul 11, 10:56 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1156 PM CDT SUN JUL 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND GST     HAZEN                   47.30N 101.62W
07/11/2004  60 MPH           MERCER             ND   PUBLIC

&&

VJR
Local storm report, Jul 11, 11:00 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1200 AM CDT MON JUL 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND GST     DOUGLAS                 47.86N 101.50W
07/11/2004  74 MPH           WARD               ND   PUBLIC

&&

VJR
Local storm report, Jul 11, 11:18 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1218 AM CDT MON JUL 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND GST     15 W BENEDICT           47.83N 101.41W
07/12/2004  75 MPH           MCLEAN             ND   LAW ENFORCEMENT

&&

VJR
Local storm report, Jul 11, 11:21 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1221 AM CDT MON JUL 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TSTM WND GST     KENMARE                 48.67N 102.08W
07/12/2004  70 MPH           WARD               ND   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AROUND TOWN

&&

VJR
Local storm report, Jul 11, 11:43 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1243 AM CDT MON JUL 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND DMG     MAX                     47.82N 101.29W
07/12/2004                   MCLEAN             ND   AMATEUR RADIO

            NUMEROUS TREES UPROOTED

&&

VJR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Renville

When
July 11, 11:55 PM CST
Where
Renville County, Tolley
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
48.733, -101.817

Quanset shop and grain bins demolished.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412379.